Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 40, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 25, 2022, 5:14 PM PDT for San Diego County, California. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2022, 5:14 PM PDT (00:14 UTC)
- Expired
- Aug 25, 2022, 6:42 PM PDT
- In force
- 88 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 75 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1757 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
134
WGUS56 KSGX 260014
FFWSGX
CAC073-260200-
/O.NEW.KSGX.FF.W.0040.220826T0014Z-220826T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
514 PM PDT Thu Aug 25 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Southeastern San Diego County in southwestern California...
* Until 700 PM PDT.
* At 514 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain in Vallecito Wash and highway S2. Between 0.5 and 1.5
inches of rain have fallen. Additional rainfall amounts of 0.25 to
0.75 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Hwy 78 Between S2 And Borrego Springs Rd, Mount Laguna, Hwy 78
Between Borrego Springs Rd And Ocotillo Wells, I-8 Between Pine
Valley And Boulevard, Borrego Springs, Hwy S2 Between Agua
Caliente And Canebrake, Fish Creek Wash, Hwy S2 Between Shelter
Valley And Agua Caliente, Hwy S2 Vallecito Creek Rd and Hwy S2
Between Canebrake And Imperial County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3296 11610 3293 11614 3274 11616 3273 11641
3284 11647 3297 11651 3312 11643 3319 11634
3320 11608 3307 11608 3307 11610
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Tardy2 follow-up statements
597
WGUS76 KSGX 260051
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
551 PM PDT Thu Aug 25 2022
CAC073-260200-
/O.CON.KSGX.FF.W.0040.000000T0000Z-220826T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
551 PM PDT Thu Aug 25 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR SOUTHEASTERN SAN DIEGO COUNTY...
At 551 PM PDT, Doppler radar indicated thunderstorms have dissipated
in the Vallecito Wash and highway S2 in the San Diego deserts.
Between 0.5 and 2.5 inches of rain have fallen. Additional rainfall
amounts of 0.25 inches are possible in the warned area. Flash
flooding is ongoing along and near highway S2.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Hwy 78 between S2 and Borrego Springs Rd, Mount Laguna, Hwy 78
between Borrego Springs Rd and Ocotillo Wells, I-8 Between Pine
Valley And Boulevard, Borrego Springs, Hwy S2 Between Agua Caliente
And Canebrake, Fish Creek Wash, Hwy S2 Between Shelter Valley And
Agua Caliente, Hwy S2 Vallecito Creek Rd and Hwy S2 Between
Canebrake And Imperial County Line.
Vallecito Wash
Impacts to highway S2
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3296 11610 3293 11614 3274 11616 3273 11641
3284 11647 3297 11651 3312 11643 3319 11634
3320 11608 3307 11608 3307 11610
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Tardy617
WGUS76 KSGX 260142
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
642 PM PDT Thu Aug 25 2022
CAC073-260152-
/O.CAN.KSGX.FF.W.0040.000000T0000Z-220826T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
642 PM PDT Thu Aug 25 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN SAN DIEGO
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1000 PM PDT for a portion of
Southwest California.
LAT...LON 3296 11610 3293 11614 3274 11616 3273 11641
3284 11647 3297 11651 3312 11643 3319 11634
3320 11608 3307 11608 3307 11610
$$
BrothertonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 1:32 PM PDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 25, 1:32 PM PDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
132 PM PDT Thu Aug 25 2022
.SYNOPSIS...
Scattered thunderstorms in the mountains and deserts will
continue through this afternoon. Moisture will continue to
decrease Friday, making thunderstorm coverage more isolated and
confined to the mountains. Cool and dry conditions for the
weekend, with a gradual warming trend from the beginning to middle
of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Forecast Highlights:
*Flood Watch in effect through tonight.
*Isolated thunderstorms in the mountains Friday.
*Warming trend Monday through the middle of next week.
As of 1 PM a few thunderstorms have developed over the mountains.
The HRRR is showing more developing through the afternoon and
drifting onto the desert mountain slopes, locally into the desert. A
Flood Watch remains in effect through tonight. Limited thunderstorm
development is expected Friday, with isolated storms expected in the
mountains.
An incoming trough moving through the northwest will keep drier,
westerly flow aloft through the weekend. Moisture levels continue
to decrease Friday, with more noticeable drying on Saturday.
Moisture will not make a comeback for the foreseeable future with
dry conditions expected Saturday through at least next Thursday.
Cooler conditions are expected over the weekend. A warming trend
will begin Monday and continue through the middle of next week. High
temperatures will peak at 5 to 10 degrees above average Wednesday
and Thursday. Closer to the coast, expect areas of night and
morning low clouds and fog to spread inland into portions of the
western valleys at times.
&&
.AVIATION...
251931Z...Coast/Valleys...SCT clouds AOA 12000 feet MSL today and
early tonight. SCT low clouds with bases 1000-1200 feet MSL and tops
to 1500 feet MSL over the coastal waters pushing ashore after 26/04Z
this evening. Low clouds extending inland to just west of KRNM and
just west of KONT also tonight into Friday. Local vis 3-5SM along
inland edge of clouds. Risk of BKN low clouds at KSAN overnight is
moderate to high. Confidence in 26/04z low cloud arrival time at
KSAN is moderate.
Mountains/Deserts...SCT locally BKN clouds AOA 12000 feet MSL
through tonight. SCT TSRA will return to mountains and deserts until
02Z today. Bases around 8000 to 10000 feet MSL and tops to 40000
feet. Gusty and erratic winds, frequent lightning and heavy
downpours will occur near TSRA.
&&
.MARINE...
No hazardous marine weather is expected through Monday.
&&
.BEACHES...
A south swell with a long period will bring elevated surf and a high
rip current risk for Friday through the weekend. The highest surf
will be on south-facing beaches, mainly in Orange County where
highest surf could reach 7 feet Saturday and Sunday.
&&
.SKYWARN...
Skywarn has been activated.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch until 10 PM PDT this evening for Apple and Lucerne
Valleys-Coachella Valley-Riverside County Mountains-San
Bernardino County Mountains-San Diego County Deserts-San
Diego County Mountains-San Gorgonio Pass Near Banning.
PZ...None.
&&
PUBLIC...CO
AVIATION/MARINE/BEACHES...SmallIn the hours before
Special weather statement, Aug 25, 2:32 PM PDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service San Diego CA
232 PM PDT Thu Aug 25 2022
CAZ050-058-062-252215-
San Diego County Inland Valleys CA-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the Cleveland
National Forest CA-San Diego County Deserts-
Including The Anza Borrego Desert State Park CA-
232 PM PDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of southeastern San
Diego County through 315 PM PDT...
At 231 PM PDT, Doppler radar was tracking a strong thunderstorm near
Boulevard, or 8 miles southwest of I-8 Between Boulevard And
Imperial County Line. This storm was nearly stationary along the
Mexico US border.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Laguna, I-8 Between Pine Valley And Boulevard, I-8 Between
Boulevard And Imperial County Line, Cuyamaca Rancho State Park, Pine
Valley, Hwy S2 Vallecito Creek Rd, Hwy S2 Between Canebrake And
Imperial County Line, Boulevard, Lake Morena, Campo, Hwy S2 Between
Agua Caliente And Canebrake, Descanso, Hwy S1 Between Lake Cuyamaca
And Mount Laguna, Potrero, La Posta Indian Reservation, Canebrake,
Tierra Del Sol, Campo Indian Reservation, Live Oak Springs and
Jacumba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3293 11662 3296 11610 3262 11611 3258 11652
TIME...MOT...LOC 2131Z 231DEG 606KT 3255 11628
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TardySpecial weather statement, Aug 25, 2:45 PM PDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service San Diego CA
245 PM PDT Thu Aug 25 2022
CAZ056-058-061-062-252230-
Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest CA-Coachella Valley-
Including The Palm Springs South Coast Desert District CA-
San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the Cleveland
National Forest CA-San Diego County Deserts-
Including The Anza Borrego Desert State Park CA-
245 PM PDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of Riverside and
northeastern San Diego Counties through 330 PM PDT...
At 243 PM PDT, Doppler radar was tracking strong thunderstorms 7
miles southeast of Anza, moving north at 15 to 20 mph. These storms
are located over the higher terrain of Riverside and San Diego County
mountains.
HAZARD...Wind gusts 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southeastern Palm Springs, Hwy 78 Between Banner And S2, Anza,
Julian, northern Mount Laguna, Idyllwild-Pine Cove, Hwy 78 Between S2
And Borrego Springs Rd, Palm Desert, Ranchita, Hwy 79 Between Warner
Springs And Oak Grove, Hwy 79 Between Santa Ysabel And Warner
Springs, Hwy S22 Between Ranchita And Borrego Springs, Borrego Palm
Canyon, Hwy 74 Between Anza And Palm Desert, Warner Springs, Hwy 79
Between Julian And Lake Cuyamaca, Hwy S2 Between Hwy 79 And Hwy 78,
Hwy 74 Between Mountain Center And Anza, Hwy S1 Between Lake Cuyamaca
And Mount Laguna and Lake Henshaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3370 11637 3291 11646 3328 11678 3375 11669
TIME...MOT...LOC 2143Z 183DEG 17KT 3347 11659
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TardyLocal storm report, Aug 25, 3:20 PM PDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
320 PM PDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HEAVY RAIN 12 SW LA QUINTA 33.53N 116.43W
08/25/2022 M1.11 INCH RIVERSIDE CA MESONET
TORO PEAK HPWREN SITE, MOSTLY IN 1 HOUR.
&&
AOTLocal storm report, Aug 25, 3:38 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
338 PM PDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 2 S BIG BEAR CITY 34.24N 116.84W
08/25/2022 M0.61 INCH SAN BERNARDINO CA PUBLIC
0.61 INCHES OF RAIN BETWEEN 1245 PM AND 2
PM.
&&
MOEDESpecial weather statement, Aug 25, 5:01 PM PDT, 13 minutes before
Special Weather Statement
National Weather Service San Diego CA
501 PM PDT Thu Aug 25 2022
CAZ058-062-260045-
San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the Cleveland
National Forest CA-San Diego County Deserts-
Including The Anza Borrego Desert State Park CA-
501 PM PDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of east central San
Diego County through 545 PM PDT...
At 500 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hwy S2 Between Shelter Valley and Agua Caliente, or 9 miles
northeast of Mount Laguna, moving north at 10 mph. Located in San
Diego Deserts.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Borrego Springs, Mount Laguna, Hwy 78 Between Borrego Springs Rd And
Ocotillo Wells, Hwy 78 Between S2 And Borrego Springs Rd, Hwy 78
Between Banner And S2, Cuyamaca Rancho State Park, Lake Cuyamaca, Hwy
S2 Between Shelter Valley And Agua Caliente, Hwy S1 Between Lake
Cuyamaca And Mount Laguna, Hwy S2 Vallecito Creek Rd, Ocotillo Wells,
Hwy S2 Between Canebrake And Imperial County Line, Hwy S2 Between
Agua Caliente And Canebrake, Fish Creek Wash, Shelter Valley,
Canebrake, Ocotillo Wells Vehicular Rec Area, Agua Caliente,
Manzanita Indian Reservation and La Posta Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3308 11608 3307 11610 3277 11611 3273 11638
3298 11657 3326 11636 3325 11608
TIME...MOT...LOC 0000Z 180DEG 12KT 3299 11635
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TardyThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:01 PM PDT | Special Weather Statement | SGX | San Diego | 44 min |
| Aug 25, 8:17 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 119 min |
| Aug 26, 12:15 PM PDT | Beach Hazards Statement | SGX | Orange, San Diego | 53 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.